MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565020
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was implanted in the duodenum to treat a 5cm malignant stenosis during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was deployed in the more distal part of the stenosis instead of the intended lesion site.Reportedly, the stent was scheduled to be removed one week after the procedure.Another wallflex enteral stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Additional Manufacturer Narrative
H6: imdrf device code a1502 captures the reportable event of stent positioning issue.H11: a wallflex enteral duodenal delivery system was received for analysis; the stent was not returned.Visual inspection found that the outer sheath and the handle were kinked.No other problems were noted with the delivery system.Product analysis did not confirm the reported event of stent positioning issue because this happened during the procedure and is not possible to be replicated in the laboratory of analysis.The observed events of outer sheath and handle kinked were most likely due to procedural factors such as handling of the device and the technique used by the physician.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, stent positioning issue is noted within the ifu as a potential adverse event associated with the use of the device.Therefore, taking all available information into consideration, the overall root cause of the reported event is known inherent risk of device.
 
Event or Problem Description

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21119580
Report Number3005099803-2024-06922
Device Sequence Number8719195
Product Code MUM
UDI-Device Identifier08714729456490
UDI-Public08714729456490
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberM00565020
Device Catalogue NumberM00565020
Device Lot Number0032611784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight70 KG